I am a healthy adult women who regularly exercises and watches what she eats. Brushes and flosses every day. I got really sick about a month ago with a cold and shortly after that I noticed something in my mouth was not right. Currently my tongue is burning with little red bumps towards the front, constant urge to swallow, white on the back of tongue, swollen gums (looks to be just at the tooth line), swollen taste buds on the back of tongue. I believe I have either Oral Thrush or Oral yeast. Since I have been healthy in the past is this going to be something that is going to be hard to get rid of? I have gone to the doctors on several occasions and they tell me nothing is wrong. I don't want this to get more out of control. I am currently taking Diflucan (which I have read horrible things about) and it doesn't seem to be curing my problem. I need some advice as to where to turn at this point. I want this to go away so I can get back to a normal life. It's been about a month since I have noticed the issue. The internet is making me a little scared!
7 Apr 2011
If it was thrush, it should have responded to the diflucan by now. Usually a person only get thrush if they take lots of antibiotics, were you on any? I can tell you one other thing that is readily available that might help, it is a mouth rinse called Biotene, that you can get at any drug store or mass retail store, they also have a toothpaste called Biotene. They contain no sodium lauryl sulfate, No alcohol, it has natural enzymes and it truly has fixed many a problem with my tongue getting those swollen bumps on them and being sore. These things tend to hit me because I was on antidepressants and it dried my mouth out. It was designed to heal sores in the mouths of chemo patients and it really works on a number of oral problems. It is worth a try. Hope you get better soon.
7 Apr 2011
I get thrush all the time because I am on prednisone and antibiotics alot, but what you seem to be describing does not sound like thrush. I have never had any red bumps before. They have always treated me with mycelex troche tablets or nystatin swish and swallow, always stayed away from the Diflucan cause of the side affects, but yeah a dentist might know a little more or an ear,nose,and mouth specialist. Good luck and let us know.
7 Apr 2011
Sometimes this can be caused by a vitamin deficiency. Make sure you are taking a good multivitamin with folic acid and B12. Avoid acidic foods as well. I would definitely consult a dentist to rule out any other problems. Like someone else said Nystatin swish and swallow is one of the best meds for oral thrush but I would think if it were that it would have responded to the Diflucan. Hope you find relief soon! I hate having a sore tongue! It is miserable!
24 Jul 2012
Did you solve your problem?
I have swollen taste buds in the left-tip of my tongue since about 1.5 months out of nothing. I am not diabetic, neither did I take antibiotics (besides 5 pills of something for the throat but that was only 5 pills of 250mg).
An oral swab revealed candida, so I was given difulcan 50mg for one week which didn't do anything at all. I also went to an infectologist, she thought it was herpes, so I am currently treating that but it seems it's not herpes either. I am also using a liquid similar to violet
My tongue it's a bit white but not really terrible, and very far from the scary tongue thrush pictures I see on the Web.
To summarize my symptoms:
- White tongue (it seems is getting better)
- Lots of saliva, I need to swallow constantly (but is better than last week)
- Swollen taste buds in the tip of the tongue.
- Tongue is not burning
By the way, tested Negative for HIV, Hepatis B and C.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I use symbicort 2 times a day 2 puffs- I had thrush first and got cleared. 2 months later i have a yeast infection I cannot get rid of.
2 answers • 7 Feb 2011
... few days. We are in our 70's and are afraid we will get thrush from them. Is this possible?
2 answers • 26 Apr 2011
Oral Thrush - Doctor told me I have thrush,been on antibiotic for awhile and Im getting worse. Help?
My nose burns so bad i cant stand it and i cant swallow without pain. I havent slept in 4mos... HELP!!!
3 answers • 26 Sep 2011
I am trying to avoid oral thrush fron taking bactrim and I started a probiotic and yogurt .any suggestions? ?
1 answer • 24 Aug 2013
... epidemic in the 80's. Out of fear, I never checked it. Years later, I mustered up the change to be tested. I was relieved to find I was ...
3 answers • 8 Dec 2013